Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 25, NWS Key West, FL

April 22, 2017

NWS Key West, FL issued this small craft advisory at Apr 22, 2017, 10:16 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2017, 10:16 AM EDT (14:16 UTC)
Expired
Apr 23, 2017, 4:27 AM EDT
In force
18 hr
Issued by
NWS Key West, FL

The text

As transmitted.

521 
WHUS72 KKEY 221416
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1016 AM EDT SAT APR 22 2017

GMZ033-034-042>044-052>055-072>075-222100-
/O.NEW.KKEY.SC.Y.0025.170422T1416Z-170422T2100Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1016 AM EDT SAT APR 22 2017

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FOR THE COASTAL WATERS OF THE
ATLANTIC AND OFFSHORE GULF OF MEXICO. 

* WINDS...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS
  WILL PREVAIL THIS AFTERNOON. 

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
3 follow-up statements
870 
WHUS72 KKEY 222015
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
415 PM EDT SAT APR 22 2017

GMZ033-034-042>044-052>055-072>075-230300-
/O.EXT.KKEY.SC.Y.0025.000000T0000Z-170423T0300Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
415 PM EDT SAT APR 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS
  WILL PREVAIL THIS EVENING.  

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
274 
WHUS72 KKEY 230211
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1011 PM EDT SAT APR 22 2017


GMZ033-034-042>044-052>055-072>075-230900-
/O.EXT.KKEY.SC.Y.0025.000000T0000Z-170423T0900Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1011 PM EDT SAT APR 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SUSTAINED SOUTHEAST SURFACE WINDS NEAR 20 KNOTS WILL
  CONTINUE OVERNIGHT. 

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF 
  STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
796 
WHUS72 KKEY 230827
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
427 AM EDT SUN APR 23 2017


GMZ033-034-042>044-052>055-072>075-230930-
/O.CAN.KKEY.SC.Y.0025.000000T0000Z-170423T0900Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
427 AM EDT SUN APR 23 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

CLR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 9:20 AM EDT, 56 minutes earlier.

Area forecast discussion, Apr 22, 9:20 AM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Key West FL
920 AM EDT Sat Apr 22 2017

.DISCUSSION...
.CURRENTLY...
KBYX detects scattered showers throughout the forecast area. Skies
over the island chain are cloudy. Winds over land are east at 15
to 20 mph. C-MAN winds, on average, are east to southeast near 20
knots, with gusts near 25 knots. Temperatures are in the mid 70s.

.SHORT TERM (This afternoon)...
In the low to mid levels of the atmosphere, a trough of low
pressure will move eastward through the Yucatan Channel this
afternoon. In the upper levels of the atmosphere, zonal flow will
prevail today. The 12z KKEY sounding is moderately unstable and
extremely moist for this time of year, with a precipitable water
(PWAT) value just under two inches. Atmospheric moisture will
increase today. By sunset this evening, PWAT values should be just
above two inches. The combination of the aforementioned trough of
low pressure over the Yucatan Channel and the exceptionally moist
air mass in place will be responsible for rain chances just below
100 percent this afternoon.

&&

.MARINE...
A Small Craft Advisory will be in effect for the coastal waters of
the Atlantic and offshore Gulf of Mexico this afternoon due to
sustained east to southeast surface winds near 20 knots. A Small
Craft Advisory may be required for all Keys coastal waters
tonight. No advisories expected Sunday through at least Wednesday
night.

&&

.AVIATION...
Extended periods of MVFR will impact Key West and Marathon through
the day. A trough of low pressure southwest of the Lower Keys will
progress east-northeastward today with widespread showers, and a
few thunderstorms moving across the terminals through this
evening. The thunderstorm probability at the terminals is quite
low, but a short duration Airport Weather Warning for lightning is
not out of the question.

&&

.CLIMATE...
On this date in Florida Keys weather history, in 1875, 1.83 inches
of rain fell in Key West. This set the daily record for maximum
rainfall measured in Key West on April 22nd, a record which still
stands 142 years later. Rainfall records at Key West date back to
1871.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ033-034-042>044-052>055-072>075.

&&

Public/Marine/Fire...BS
Aviation/Nowcasts....BWC
Data Collection......Chesser

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Apr 22, 5:04 AM EDT, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
504 AM EDT Sat Apr 22 2017

FLZ076>078-GMZ031>035-042>044-052>055-072>075-231100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
504 AM EDT Sat Apr 22 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

Isolated thunderstorms are possible from today and tonight in the
Florida Keys and across all surrounding coastal waters. The
primary hazard will be cloud to surface lightning strikes.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Isolated thunderstorms are possible on Sunday, with the primary
hazard being cloud to surface lightning strikes, otherwise no
hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Devanas

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 11:26 AM EDTSpecial Marine WarningKEY64 min
Apr 22, 12:21 PM EDTSpecial Marine WarningKEY54 min
Apr 22, 4:42 PM EDTSpecial Marine WarningKEY63 min
Apr 22, 4:56 PM EDTSpecial Marine WarningKEY64 min

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.